Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Miami, FL

November 1, 2005Glades County, Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Nov 1, 2005, 10:28 PM EST for Glades County, Hendry County, Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2005, 10:28 PM EST (03:28 UTC)
Expired
Nov 1, 2005, 11:00 PM EST
In force
32 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2005-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2005-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 020329
SVRMFL
FLC043-051-099-020400-
/O.NEW.KMFL.SV.W.0106.051102T0328Z-051102T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1028 PM EST TUE NOV 1 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA

* UNTIL 1100 PM EST

* AT 1025 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A   
  LINE EXTENDING FROM MOORE HAVEN TO CLEWISTON TO 10 MILES SOUTHWEST 
  OF CLEWISTON...AND MOVING NORTHEAST   AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MOORE HAVEN BY 1035 PM EST
  CLEWISTON BY 1037 PM EST


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2689 8115 2670 8106 2653 8116 2673 8074
      2690 8064 2709 8073

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 9:19 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 1, 9:19 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
919 PM EST TUE NOV 1 2005

.UPDATE...A WEAK LOW PRESSURE JUST WEST OF NAPLES THIS AFTERNOON
HAS MOVED NORTHEAST ACROSS THE LAKE OKEECHOBEE AND INTO THE
ATLANTIC WATERS JUST EAST OF CENTRAL FLORIDA LATE THIS EVENING.
THIS LOW TOOK MOST OF THE SHOWERS AND THUNDERSTORMS THAT WAS OVER
THE CWA THIS AFTERNOON NORTHEAST INTO THE ATLANTIC WATERS.

HOWEVER...A COLD FRONT ASSOCIATED WITH THE LOW EXTENDED BACK SOUTHWEST
THROUGH LAKE OKEECHOBEE TO NEAR NAPLES LATE THIS EVENING. THIS
FRONT WAS HELPING TO GENERATE A LINE OF SHOWERS AND A FEW
THUNDERSTORMS ALONG IT...AND SHOULD MOVE ACROSS THE CWA THROUGH
THE OVERNIGHT HOURS AS THE FRONT MOVES ACROSS THE CWA. THE FRONT
SHOULD BE EAST OF THE CWA BY SUNRISE ON WEDNESDAY. SO PLAN SAYING
SCATTERED CONDITIONS TAPERING TO ISOLATED CONDITIONS BY SUNRISE
WEDNESDAY IN THE ZONES.

THE POPS WILL THEN REMAIN ISOLATED AT BEST THROUGH WEDNESDAY...AS
THE DRY AIR FROM THE NORTH WORKS INTO THE AREA. THE DRY AIR WILL
THEN REMAIN OVER THE CWA ON WEDNESDAY NIGHT...AS THE WINDS WILL BE
FROM THE NORTH. SO HAVE REMOVE THE POPS FOR WEDNESDAY NIGHT OVER
SOUTH FLORIDA. REST OF THE ZONE FORECAST LOOKS GOOD AT THIS
TIME...AND NO OTHER CHANGES ARE PLAN.

FOR THE MARINE PACKAGE...THE ONLY CHANGES IN HEAR TO TO LOWER THE
POPS TO ISOLATED FOR WEDNESDAY AND NO POPS WEDNESDAY NIGHT DUE TO
THE SAME REASON MENTION ABOVE FOR THE ZONES. IT STILL LOOKS LIKE
THERE COULD BE A NEED FOR A SCEC ON WEDNESDAY...AND A SCA
WEDNESDAY NIGHT DUE TO THE WINDS BECOMING NORTHERLY OVER THE CWA.
SO STAY TUNE FOR LATER INFORMATION ON THE POSSIBILITY OF THE SCA
FOR THE WATERS OF SOUTH FLORIDA.

&&
BAXTER

.PREV DISCUSSION...
DISCUSSION...THE MUCH ANTICIPATED RAIN SHOWERS ARE ACTIVE ACROSS
SOUTH FLORIDA THIS AFTERNOON...ALONG A WARM FRONT THAT MOVED OVER
THE AREA THIS MORNING. SATELLITE AND RADAR IMAGERY ARE SHOWING A
VERY ACTIVE SYSTEM ALONG THE FRONT OVER THE SOUTHEAST GULF OF
MEXICO...AND SURFACE OBSERVATIONS FROM THE KEYS AND MAINLAND SOUTH
FLORIDA HINT OF A SURFACE LOW PRESSURE SYSTEM FORMING IN THIS
AREA. BOTH THE NAM AND GFS INITIALIZE WITH THIS FEATURE AND BRING
NORTHEAST ACROSS SOUTH FLORIDA THROUGH THIS EVENING. LOCAL PRECIPITABLE
WATER VALUES ARE PAST TWO INCHES ONCE AGAIN. GIVEN THE MOIST TROPICAL
AIRMASS...THE FORECAST FOR THE EVENING AND OVERNIGHT HOURS CALLS
FOR COPIOUS RAINFALL AS THE SURFACE LOW MOVES NORTHEAST.

MEANWHILE A VIGOROUS SHORT WAVE IS MOVING EAST THROUGH THE LOWER
MISSISSIPPI VALLEY. EXPECT CLEARING TO COMMENCE TOMORROW MORNING
FROM WEST TO EAST AS THE ASSOCIATED WEAK FRONT MOVES THROUGH
SOUTH FLORIDA THROUGH THE MORNING...FOLLOWED BY DRIER AIR. FOR THE
MORNING...EXPECT ONLY ISOLATED SHOWERS OVER THE GULF WATERS AND WEST
COAST...TO HIGH SCATTERED POPS OVER THE EAST COAST AND ATLANTIC
WATERS. MID LEVEL RIDGING WILL BUILD BEHIND THE SHORT WAVE AND
COLD AIR ADVECTION INTO SOUTH FLORIDA WILL BE LIMITED. EXPECT
TEMPERATURES TO BE AROUND SEASONAL NORMS WITH TEMPERATURES IN THE
LOWER TO MID 80S TOMORROW AFTERNOON.

THROUGH THE REMAINDER OF THE WORK WEEK...THE MOISTURE WILL BE
SHUNTED EAST WITH THE SHORT WAVE TROUGH...LEAVING RAIN CHANCES
LIMITED. TEMPERATURES WILL INCH UPWARD SLIGHTLY UNDER PARTLY
CLOUDY SKIES.

LOOKING AHEAD TO THE WEEKEND...MID RANGE MODELS SHOW A MODEST
TROUGH DEEPENING THROUGH THE CENTRAL PLAINS AS A RIDGE BUILDS OVER
THE WESTERN ATLANTIC. THIS WILL RESULT SOUTHEASTERLY FLOW OVER
SOUTH FLORIDA BRINGING AN INCREASE IN MOISTURE AND A RETURN TO
CHANCE POPS BY SATURDAY...THROUGH EARLY NEXT WEEK.

MARINE...EXPECT MODERATE NORTHEAST FLOW OVER THE SOUTH FLORIDA
COASTAL WATERS TONIGHT INTO FRIDAY. EXPECT ADVISORY BY THURSDAY
OVER GULF STREAM WATERS IN THE ATLANTIC AS THE WINDS SHIFT NORTHEAST.

FIRE WEATHER...DRIER PATTERN STARTING TOMORROW...BUT ABOVE
CRITICAL THRESHOLDS. TRANSPORT WINDS AND DISPERSION VALUES WILL
INCREASE TOMORROW THROUGH FRIDAY.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 1, 10:09 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1009 PM EST TUE NOV 1 2005

FLZ063-066>075-021000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1009 PM EST TUE NOV 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

...ISOLATED THUNDERSTORMS POSSIBLE ALONG COLD FRONT TONIGHT...
...MINOR FLOODING POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS TONIGHT...

THUNDERSTORMS: A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA
TONIGHT ALLOWING FOR A LINE OF SHOWERS AND A FEW THUNDERSTORMS TO
MOVE ACROSS THE AREA. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS
WILL BE CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40
MPH...AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR
THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED.

FLOODING: RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES WITH LOCALLY 2 TO
4 INCHES CAN OCCUR WITH THE LINE OF SHOWERS AND THUNDERSTORMS
TONIGHT...AS THE LINE MOVES THROUGH SOUTH FLORIDA. WITH THE DEBRIS FROM
HURRICANE WILMA...MANY OF THE DRAINS ACROSS THE AREA COULD BECOME
CLOGGED AND LEAD TO PONDING OF WATER ON LOW LYING AREAS AND
ROADWAYS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Nov 1, 9:29 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
929 PM EST TUE NOV 1 2005

FLZ063-066-069-070-020330-
EASTERN COLLIER-GLADES-HENDRY-WESTERN COLLIER-
929 PM EST TUE NOV 1 2005

AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS ALONG EXTENDING FROM 14
MILES SOUTH OF MARCO ISLAND TO THE WESTERN SHORES OF LAKE OKEECHOBEE
...MOVING NORTHEAST AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:59 PM ESTSpecial Marine WarningMFL61 min
Nov 1, 11:10 PM ESTSpecial Marine WarningMFL95 min
Nov 2, 2:25 AM ESTMarine Weather StatementMFL35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.